Alert archive / California / Wind Advisories in 2007

Wind Advisory 19, NWS Sacramento, CA

December 19, 2007

NWS Sacramento, CA issued this wind advisory at Dec 19, 2007, 7:34 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2007, 7:34 PM PST (03:34 UTC)
Expired
Dec 20, 2007, 4:00 AM PST
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 200334
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
734 PM PST WED DEC 19 2007

...GUSTY WINDS TONIGHT...

.WINDS ARE INCREASING THIS EVENING AS A COLD FRONT APPROACHES THE
AREA. THEY ARE EXPECTED TO BE STRONGEST JUST AHEAD OF THE
FRONT...WHICH WILL ARRIVE AROUND MIDNIGHT OR SO. SOUTH TO
SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS AS HIGH
AS 45 MPH...THIS EVENING AND TONIGHT. THE WINDS WILL BE
ACCOMPANIED BY PERIODS OF RAIN...MAKING FOR DIFFICULT TRAVEL
CONDITIONS TONIGHT. WINDS WILL DECREASE AFTER 2 AM AS THE COLD
FRONT PASSES SOUTH AND EAST OF THE AREA.  

CAZ015-016-201000-
/O.NEW.KSTO.WI.Y.0019.071220T0334Z-071220T1000Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
734 PM PST WED DEC 19 2007

...WIND ADVISORY IN EFFECT UNTIL 2 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST THURSDAY. 

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
MPH...ARE EXPECTED INTO THE EARLY MORNING HOURS. WINDS WILL BE
ACCOMPANIED BY PERIODS OF RAIN...MAKING FOR DIFFICULT TRAVEL
CONDITIONS TONIGHT. WINDS WILL DECREASE AFTER 2 AM AS THE COLD
FRONT MOVES EAST AND SOUTH OF THE AREA. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SG
2 follow-up statements
000 
WWUS76 KSTO 201003
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
203 AM PST THU DEC 20 2007

...GUSTY WINDS THIS MORNING...

.GUSTY WINDS CONTINUE IN THE NORTHERN AND CENTRAL SACRAMENTO
VALLEY THIS MORNING AS A COLD FRONT MOVES INTO NORTHWEST
CALIFORNIA. WINDS ARE AT THE STRONGEST THEY ARE EXPECTED TO BE
THIS MORNING IN THIS AREA TIME AND SHOULD DIMINISH SLOWLY LATER
THIS MORNING AS THE FRONT DROPS TO THE SOUTHEAST. SOUTH TO
SOUTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED...WITH GUSTS AS HIGH
AS 40 MPH. THE WINDS WILL BE ACCOMPANIED BY PERIODS OF
RAIN...MAKING FOR DIFFICULT TRAVEL CONDITIONS THIS MORNING. WINDS
WILL DECREASE AFTER 4 AM AS THE COLD FRONT PASSES SOUTH AND EAST
OF THE AREA.

CAZ015-016-201200-
/O.EXT.KSTO.WI.Y.0019.000000T0000Z-071220T1200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
203 AM PST THU DEC 20 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING FOR THE NORTHERN SACRAMENTO VALLEY.

SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 MPH...
ARE EXPECTED INTO THE EARLY MORNING HOURS. WINDS WILL BE
ACCOMPANIED BY PERIODS OF RAIN...MAKING FOR DIFFICULT TRAVEL
CONDITIONS THIS MORNING. WINDS WILL DECREASE AFTER 4 AM AS THE
COLD FRONT MOVES EAST AND SOUTH OF THE AREA.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 201157
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
357 AM PST THU DEC 20 2007

CAZ015-016-201300-
/O.EXP.KSTO.WI.Y.0019.000000T0000Z-071220T1200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
357 AM PST THU DEC 20 2007

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE WIND ADVISORY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY WILL
EXPIRE AT 4 AM PST THIS MORNING.

THE PACIFIC FRONTAL SYSTEM WHICH BROUGHT GUSTY WINDS TO NORTHERN
SACRAMENTO VALLEY EARLIER THIS MORNING HAS MOVED INTO THE CENTRAL
VALLEY AND WINDS ARE DECREASING. THEREFORE THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 3:45 PM PST, 3 hours 49 minutes earlier.

Area forecast discussion, Dec 19, 3:45 PM PST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
345 PM PST WED DEC 19 2007

.DISCUSSION...
WATER VAPOR SHOWS UPPER AXIS OF APPROACHING PACIFIC SYSTEM NOW AT
135 W. RADAR RETURNS CONTINUE TO SHOW OVERRUNNING PRECIPITATION
STREAMING INTO NORTHWESTERN CALIFORNIA. FRONTAL BOUNDARY IS
BEGINNING TO MOVE ONSHORE AROUND EUREKA. LIGHT RAIN IS FALLING IN
THE NORTHERN SACRAMENTO VALLEY. LIGHT SNOW HAS BEEN FALLING FOR THE
PAST 5 HOURS AT KMHS (MT SHASTA)...WHICH IS AT ABOUT 3600 FEET...SO
EXPECT SIMILAR CURRENT SNOW LEVELS AT AROUND 3500-4000 OVER SHASTA
COUNTY...AROUND 5000 FEET IN THE NORTHERN SIERRA.

SHORTWAVE WITH 125KT JET WILL MOVE ACROSS NORTHERN CALIFORNIA
THURSDAY MORNING. GOOD DYNAMICS WITH MOISTURE TAP FROM 1.00-1.25
INCH PW PLUME WILL BRING SIGNIFICANT PRECIPITATION TO THE ENTIRE
FORECAST AREA. QPF AMOUNTS EXCEEDING 2 INCHES ARE EXPECTED IN
PORTIONS OF SHASTA COUNTY...THE NORTHERN SIERRA AND THE SOUTHERN
CASCADES. THIS WILL BRING SNOWFALL AMOUNTS UP TO 2 FEET OVER HIGHER
ELEVATIONS...POSSIBLY MORE OVER HIGHERST PEAKS. ABOUT 0.5 INCHES QPF
EXPECTED FOR MUCH OF THE NORTHERN CENTRAL VALLEY. THE STRONG COLD
FRONT WILL SHIFT TO THE SOUTH AND EAST THROUGH THE AREA OVERNIGHT.
WINTER STORM WARNINGS CONTINUE THROUGH TONIGHT...WITH HEAVIEST SNOW
FALLING IN THE EARLY MORNING HOURS. WIND GUSTS AROUND 55 MPH ARE
POSSIBLE OVER RIDGES AFTER MIDNIGHT. COLD FRONT WILL LEAVE THE CWA
BY AROUND 18Z...WITH HEAVIER PRECIPITATION ENDING AS DRY
NORTHWESTERLY FLOW DEVELOPS IN THE AFTERNOON. UNSTABLE ATMOSPHERE
WILL CONTINUE TO PRODUCE A CHANCE OF AFTERNOON RAIN SHOWERS IN THE
VALLEY. SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS AND MAY EXTEND
INTO THE FOOTHILLS...AS SNOW LEVELS DROP TO AROUND 2500 FEET IN
STRONG COLD ADVECTION. NO SIGNIFICANT SNOW ACCUMULATIONS EXPECTED IN
THE FOOTHILLS AS THE HEAVIER PRECIPITATION WILL BE ENDING AS THE
COLDEST AIR MOVES IN. SNOW SHOWERS WILL LINGER OVER THE NORTHERN
SIERRA BEFORE DIMINISHING THURSDAY EVENING. DRIER AND COLDER WEATHER
WILL MOVE IN FOR FRIDAY CLEARING SKIES. OVERNIGHT LOWS WILL BE
AROUND FREEZING IN SOME VALLEY LOCATIONS...IN THE TEENS IN THE
HIGHER MOUNTAINS.

.EXTENDED DISCUSSION...
FAIR AMOUNT OF UNCERTAINTY IN THE EXTENDED RANGE WITH MEDIUM RANGE
MODELS SHOWING A PLETHORA OF POSSIBILITIES. MEAN FLOW LOOKS SIMILAR
ENOUGH BETWEEN THE OPERATIONAL RUN OF THE GFS...ECMWF...AND GEM.
HOWEVER...THE ECMWF AND GEM SHOW MORE A SLIGHTLY MORE AMPLIFIED
PATTERN WHICH WOULD MAKE FOR A WETTER WEEK OVER INTERIOR NORCAL. THE
GFS IS WEAKER WITH EACH OF IT/S MODELED SHORT WAVES AND THEREFORE
PRODUCES LESS PRECIP FOR OUR AREA. EVEN MORE UNCERTAINTY ARISES
AFTER INTERROGATING THE GFS ENSEMBLES WHICH SHOW A RATHER LARGE
SPREAD AS WE PROGRESS TOWARD CHRISTMAS DAY. THIS FAR OUT...IT/S A
VERY CHALLENGING CALL REGARDING WHICH SCENARIO MAKES MORE SENSE.
THEREFORE...WOUND UP STICKING FAIRLY CLOSE TO CLIMATOLOGY REGARDING
BOTH PRECIP CHANCES AND TEMPERATURES THROUGH THE EXTENDED.  JUSKIE

WINTER BEGINS AT 10:08 PM FRIDAY DECEMBER 21ST.

&&

.AVIATION...
WIDESPREAD MVFR WITH LOCAL IFR CIGS AND VSBYS IN RA AND SN ABV 040
OVER NORTHERN ROUTES ASSOCIATED WITH LATEST PACIFIC STORM. MVFR/IFR
CONDITIONS WILL CONTINUE TO SPREAD SOUTH REACHING SOUTHERN ROUTES BY
04Z. EXPECT IFR/LIFR CONDITIONS OVER MOUNTAIN ROUTES WITH TERRAIN
OBSCURED IN PERIODS OF +RA WITH +SN ABV 040. STRONG WINDS WILL
ACCOMPANY THE PRECIPITATION...ESPECIALLY OVER HIGHER TERRAIN AND
THROUGH PASSES WHERE GUSTS OF 50KTS WILL BE POSSIBLE OVERNIGHT.

&&

.STO WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR THE
MOUNTAINS OF WESTERN SHASTA COUNTY SOUTHWARD TO NORTHERN LAKE COUNTY
FOR CONTINUES THROUGH 10 AM THURSDAY.
...WINTER STORM WARNING FOR THE BURNEY BASIN AND EASTERN SHASTA
COUNTY UNTIL 10 AM.
...WINTER STORM WARNING FOR THE SIERRA CASCADE RANGE FROM 4 PM THIS
AFTERNOON THROUGH 4 PM THURSDAY AFTERNOON.

&&
Hazardous weather outlook, Dec 19, 7:00 AM PST, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST WED DEC 19 2007

CAZ013>019-063-064-066>069-201500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC STORM SYSTEM MOVING INTO NORTHERN CALIFORNIA THIS
AFTERNOON WILL BRING GUSTY WINDS AND MOUNTAIN SNOW TO NORTHERN
CALIFORNIA THIS AFTERNOON AND TONIGHT.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THE PACIFIC FRONTAL SYSTEM WILL MOVING INTO THE SIERRA NEVADA
THURSDAY MORNING. SNOW LEVELS WILL DROP SIGNIFICANTLY AND POSSIBLY
BELOW 2000 FEET OVER THE NORTHERN MOUNTAINS. SNOWFALL SHOULD
CONTINUE THROUGH MOST OF THE DAY THURSDAY OVER THE SIERRA CASCADE
RANGE. AFTER THIS SYSTEM MOVES EAST OF THE REGION NO OTHER HAZARDOUS
WEATHER IS EXPECTED THROUGH THE EXTENDED PERIOD.

* WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

In the hours before

Special weather statement, Dec 19, 6:15 PM PST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
615 PM PST WED DEC 19 2007

CAZ066-067-200415-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
615 PM PST WED DEC 19 2007

...LOW SNOW LEVELS POSSIBLE BY THURSDAY MORNING...

ANOTHER PACIFIC STORM WILL BRING PERIODS OF RAIN TO THE FOOTHILLS
OF THE SIERRA OVERNIGHT. THE RAIN MAY BE HEAVY AT TIMES...WITH THE
POTENTIAL FOR ONE TO ONE AND A HALF INCHES OF RAINFALL OVER SOME
OF THE WETTER LOCALES BY THURSDAY MORNING.

THIS WILL WIND UP BEING A COLDER STORM THAN ANYTHING WE HAVE SO
FAR EXPERIENCED THIS SEASON. IN FACT...THIS SYSTEM MAY TAP INTO
ENOUGH COLD AIR TO DROP SNOW LEVELS AS LOW AS 2500 FEET BY THE
TIME THE PRECIPITATION WINDS DOWN EARLY THURSDAY AFTERNOON.

AT THIS TIME...A SIGNIFICANT SNOW ACCUMULATION DOES NOT APPEAR
LIKELY IN THE FOOTHILLS...ALTHOUGH THERE IS SOME POTENTIAL FOR
MINOR SLUSHY ACCUMULATIONS CLOSER TO 3000 FEET.

ANYONE PLANNING ON TRAVELING THROUGH THE SIERRA FOOTHILLS ON
THURSDAY SHOULD BE PREPARED FOR POTENTIALLY SLIPPERY CONDITIONS. A
WINTER STORM WARNING REMAINS IN EFFECT FOR ELEVATIONS ABOVE 3000
FEET THROUGH 4 PM THURSDAY WHERE HEAVY SNOW ACCUMULATIONS ARE
EXPECTED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
UPDATES ON THIS SITUATION.

JJ
Special weather statement, Dec 19, 6:15 PM PST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
615 PM PST WED DEC 19 2007

CORRECTED EXPIRATION TIME

CAZ066-067-201215-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
615 PM PST WED DEC 19 2007

...LOW SNOW LEVELS POSSIBLE BY THURSDAY MORNING...

ANOTHER PACIFIC STORM WILL BRING PERIODS OF RAIN TO THE FOOTHILLS
OF THE SIERRA OVERNIGHT. THE RAIN MAY BE HEAVY AT TIMES...WITH THE
POTENTIAL FOR ONE TO ONE AND A HALF INCHES OF RAINFALL OVER SOME
OF THE WETTER LOCALES BY THURSDAY MORNING.

THIS WILL WIND UP BEING A COLDER STORM THAN ANYTHING WE HAVE SO
FAR EXPERIENCED THIS SEASON. IN FACT...THIS SYSTEM MAY TAP INTO
ENOUGH COLD AIR TO DROP SNOW LEVELS AS LOW AS 2500 FEET BY THE
TIME THE PRECIPITATION WINDS DOWN EARLY THURSDAY AFTERNOON.

AT THIS TIME...A SIGNIFICANT SNOW ACCUMULATION DOES NOT APPEAR
LIKELY IN THE FOOTHILLS...ALTHOUGH THERE IS SOME POTENTIAL FOR
MINOR SLUSHY ACCUMULATIONS CLOSER TO 3000 FEET.

ANYONE PLANNING ON TRAVELING THROUGH THE SIERRA FOOTHILLS ON
THURSDAY SHOULD BE PREPARED FOR POTENTIALLY SLIPPERY CONDITIONS. A
WINTER STORM WARNING REMAINS IN EFFECT FOR ELEVATIONS ABOVE 3000
FEET THROUGH 4 PM THURSDAY WHERE HEAVY SNOW ACCUMULATIONS ARE
EXPECTED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
UPDATES ON THIS SITUATION.

JJ

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.